MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-034
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 34 mm amplatzer amulet was implanted using a 14f amulet delivery sheath.The transseptal puncture was performed in an inferior and posterior location.A few hours later, pericardial effusion was noted, and pericardiocentesis was performed.The effusion was circumferential with the largest dimension measuring 4 cm.Cardiac tamponade was concluded to be present.During the procedure, the patient¿s activated clotting time (act) was 320, and 5000 ui of heparin was administered.There was no difficulty implanting the device, and no multiple manipulations were reported.The patient was taking clopidogrel both prior to and at the time the effusion was detected.The patient was in atrial fibrillation during the procedure.There were no multiple wire or delivery sheath exchanges, and the wire position was in the left upper pulmonary vein.The left atrial pressure at the time of the procedure was 11 mmhg.The user believes an abbott device caused the pericardial effusion.The patient is reported to be stable.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of patient-device incompatibility, pericardial effusion, and cardiac tamponade was reported.There are multiple risk factors for pericardial effusion after a left atrial appendage closure procedure, including anticoagulation status of the patient, maneuvering of the guidewire or sheaths within the heart, the trans-septal puncture, or the stabilizing wires on the amulet puncturing the laa.During the procedure, the patient¿s activated clotting time (act) was 320, and 5000 ui of heparin was administered.There was no difficulty implanting the device, and no multiple manipulations were reported.There were no multiple wire or delivery sheath exchanges, and the wire position was in the left upper pulmonary vein.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported patient-device incompatibility, pericardial effusion, and cardiac tamponade could not be determined.The reported unexpected medical intervention was a result of case-specific circumstances as the pericardiocentesis was performed.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23729568
Report Number2135147-2025-07196
Device Sequence Number10631444
Product Code NGV
UDI-Device Identifier00811806013527
UDI-Public(01)00811806013527(17)270531(10)8543030
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-034
Device Catalogue Number9-ACP2-010-034
Device Lot Number8543030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14F AMULET DELIVERY SHEATH.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown